Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2007, 5:16 PM MDT for Union County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 5:16 PM MDT (23:16 UTC)
- Expired
- May 29, 2007, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Amarillo radar (KAMA), 200 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 292316 SVRABQ NMC059-300000- /O.NEW.KABQ.SV.W.0048.070529T2316Z-070530T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF CLAYTON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CLAYTON AROUND 530 PM MDT... SENECA AROUND 545 PM MDT... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS MAY FLOOD INTERSECTIONS...DITCHES AND UNDERPASSES. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3660 10341 3642 10337 3634 10304 3669 10301 $$
2 follow-up statements
000
WWUS55 KABQ 292346
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT TUE MAY 29 2007
NMC059-300000-
/O.CON.KABQ.SV.W.0048.000000T0000Z-070530T0000Z/
UNION-
546 PM MDT TUE MAY 29 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
UNION COUNTY UNTIL 600 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHEAST OF SENECA...OR ABOUT 10 MILES NORTHEAST OF
CLAYTON...MOVING EAST AT 20 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3667 10316 3644 10320 3634 10303 3650 10303
3650 10301 3673 10300
$$
DPORTER000
WWUS55 KABQ 300000
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT TUE MAY 29 2007
NMC059-300010-
/O.EXP.KABQ.SV.W.0048.000000T0000Z-070530T0000Z/
UNION-
600 PM MDT TUE MAY 29 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL UNION
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3667 10316 3644 10320 3634 10303 3650 10303
3650 10301 3673 10300
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:55 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 29, 2:55 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT TUE MAY 29 2007 .DISCUSSION...FRONT LAYING JUST ACROSS THE NORTHEAST PLAINS IS RESULTING IN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALONG THE COLORADO BORDER GENERALLY EAST OF RATON. MODELS OVER THE PAST COUPLE OF RUNS HAVE BEEN BACKING OFF ON THE AGGRESSIVENESS OF ITS MOVEMENT. CURRENTLY DOES NOT HAVE THE FRONT MAKING MUCH PROGRESS INTO THE EASTERN PLAINS. THIS WILL ALL DEPEND ON THE SIZE OF THE THUNDERSTORM COMPLEXES THAT FORM BEHIND THE FRONT. THIS WILL ALSO RESULT IN A LACK OF A MOISTURE SURGE INTO THE CENTRAL VALLEY. AT THIS TIME...SCENARIO WILL BE MOST LIKELY A SURGE OF MOISTURE AND SLOSHING OF THE DRYLINE BACK AND FORTH AGAINST THE CENTRAL MOUNTAIN CHAIN. HAVE INCLUDED DRY THUNDERSTORMS IN THE FORECAST FOR WED AND THUR AFTERNOON ACROSS THE WESTERN MOUNTAINS DUE TO THE LACK OF SURFACE MOISTURE. ACROSS THE EASTERN PLAINS HAVE BACKED OFF ON THE POP FORECAST DUE TO LACK OF STRONG FOCUS MECHANISM. BY FRIDAY AFTERNOON...THERE MAY BE A BETTER SHOT OF PRECIP ACROSS THE WESTERN HALF OF THE STATE AS AN UPPER LEVEL VORT MAX EJECTS ACROSS THE STATE. OTHERWISE LIGHT FLOW ALOFT WILL RESULT IN RECYCLING PATTERN THAT WILL CONTINUE FOR SEVERAL MORE DAYS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 80 44 86 / 0 5 0 5 GALLUP.......................... 40 81 43 83 / 0 5 0 5 GRANTS.......................... 45 82 46 82 / 5 10 5 10 GLENWOOD........................ 52 89 54 91 / 0 5 0 5 CHAMA........................... 31 67 31 73 / 5 10 5 10 LOS ALAMOS...................... 47 76 51 80 / 5 10 5 10 RED RIVER....................... 34 60 35 64 / 10 20 10 20 TAOS............................ 37 75 37 79 / 10 20 10 20 SANTA FE........................ 44 77 46 80 / 5 20 10 20 SANTA FE AIRPORT................ 47 80 49 83 / 5 20 10 20 ESPANOLA........................ 49 82 50 86 / 0 5 0 5 ALBUQUERQUE HEIGHTS............. 55 85 55 87 / 0 5 0 5 ALBUQUERQUE VALLEY.............. 56 87 56 89 / 0 5 0 5 ALBUQUERQUE FOOTHILLS........... 51 85 50 87 / 0 5 0 5 ALBUQUERQUE WEST MESA........... 54 86 54 87 / 0 5 0 5 SOCORRO......................... 55 89 51 90 / 0 5 0 5 SANDIA PARK/CEDAR CREST......... 48 79 48 80 / 5 20 10 20 MORIARTY/ESTANCIA............... 49 81 49 84 / 5 20 10 20 CARRIZOZO....................... 53 86 53 85 / 5 20 10 20 RUIDOSO......................... 54 75 52 74 / 5 20 10 20 RATON........................... 45 72 43 78 / 20 20 20 20 LAS VEGAS....................... 46 76 45 78 / 10 20 10 20 ROY............................. 48 75 48 79 / 20 20 20 20 CLAYTON......................... 52 72 51 80 / 20 20 20 20 SANTA ROSA...................... 55 87 55 86 / 5 20 10 20 TUCUMCARI....................... 57 83 57 88 / 20 20 20 20 FORT SUMNER..................... 58 89 55 88 / 5 20 20 20 CLOVIS.......................... 56 85 56 85 / 10 20 20 20 PORTALES........................ 58 86 56 86 / 5 20 20 20 ROSWELL......................... 59 93 59 91 / 5 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, May 29, 6:00 AM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 29 2007 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST NEW MEXICO LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING OVER PORTIONS OF THE EASTERN PLAINS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING IN FAR NORTHEAST NEW MEXICO.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.